MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted and therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the haptic got caught in the pupil and had to be cut out and changed to an anterior lens.During follow-up, the complaint reporter stated that after the lens was inserted into the eye, it did not unfold properly.A haptic got caught in the pupil.Therefore, the doctor had to cut the lens to remove it.The lens was removed with no incision enlargement, vitrectomy or patient injury.A different lens was inserted in the anterior chamber with no other complications.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Visual inspection at 10x microscope magnification was performed.The lens was received cut in two parts.One lens haptic was observed detached.The detached haptic piece was not returned.The other lens haptic was observed distorted.The lens condition observed is consistent with a unit that has been cut due to ¿iol removal process or explant¿.Loose particles were observed on the sample which indicates handling of the lens out of the sterile environment.Residue of viscoelastic was detected on the sample.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.The directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.The reported issue was not verified.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5982409
Report Number2648035-2016-01523
Device Sequence Number80699
Product Code HQL
UDI-Device Identifier05050474529144
UDI-Public(01)05050474529144(17)170514
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/14/2017
Device Model NumberZA9003
Device Catalogue NumberZA90030265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;